MAUDE Adverse Event Report: T:90¿ INFUSION SET; INSET II 60/6 GREY

T:90¿ INFUSION SET; INSET II 60/6 GREY
Lot Number 5177993
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.It was reported that the patient had changed her supplies at night and woke up with high blood glucose level reported to be 518 mg/dl, at the time of this event.The patient self-treated with a bolus and a manual injection.While changing her site, she noticed a kinked cannula.She changed her site and her blood glucose level did not stabilize.Thereafter, she removed the site to find the cannula had bent a second time.The patient changed her site again and her blood glucose level still did not stabilize.So, she went to the emergency room for a few hours with blood glucose level at 518 mg/dl and received intravenous treatment of fluids and insulin.The patient had high blood pressure, tachycardia and her ketone level was assessed as dangerous/life threatening by a health care professional.Subsequently, her condition was unstable, and she was admitted to the hospital for diabetic ketoacidosis.When the site was removed they found the third site had bent inside her body as well.During hospitalization, she received insulin and fluid via intravenous route, which resolved the issue.The infusion set had been in use for a few hours.The patient did not notice any damage when the package for first opened.She was hospitalized for two days.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
T:90¿ INFUSION SET
Common Device Name
INSET II 60/6 GREY
MDR Report Key8598265
Report Number3003442380-2019-00140
Device Sequence Number14026814
Product Code FPA
UDI-Device Identifier05705244004412
UDI-Public05705244004412
Combination Product (Y/N)N
PMA/510(K) Number
K032854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot Number5177993
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date05/10/2019
Patient Sequence Number1